MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LIFESPAN EPTFE VASCULAR GRAFT; PROTHESIS, VASCULA GRAFT

LEMAITRE VASCULAR, INC. LIFESPAN EPTFE VASCULAR GRAFT; PROTHESIS, VASCULA GRAFT
Catalog Number R06030
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received any of these reported grafts for evaluation.The clinical report was prepared by (b)(6) and was made available to us via our distributor in (b)(4).One hundred and eleven grafts were implanted between march 06, 2019 to may 03, 2019 in 111 hemodialysis patients to create an upper limb arteriovenous shunt.The initial punctures of the fistulas were performed after 30-40 days allowing the graft to incorporate to its surrounding tissues and to avoid any peri-prosthetic hematomas.However, when the prosthesis becomes unobstructed, surgeon observed bleeding from the peri-prosthesis of the tunnel.This bleeding came from the puncture site of the prosthesis, which shows that the prosthesis was not incorporated.Incorporation involves the graft becoming densely fibrosed to soft tissues so that when needle cannulation is performed there is no potential space for hematoma formation.Puncturing a graft that is not well incorporated into the subcutaneous tissue may result in perigraft hematoma and subsequent infection.Our review of the lot history records for these lots did not find any discrepancies either in the manufacturing or packaging process that could be related to these incidents.All of the pre and post-sterilization qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from these lots from other customers.Our ifu properly describes all of the potential complications that may occur with the use of any vascular prosthesis including, but are not limited to excessive suture hole bleeding, thrombosis, thromboembolic complications; infection; ultrafiltration or perigraft seroma, swelling of limbs, pseudoaneurysms, perigraft hematomas, skin erosion, steal syndrome, preoperative hemorrhage, aortoenteric fistula.Careful and continuous medical follow-up is advised so that prosthesis-related complications can be diagnosed and properly managed to minimize danger to the patient.At this time, we could not conclusively determine the root cause of these incidents.
 
Event or Problem Description
A total of 111 grafts from lot# lvg2406 and lvg2407 were implanted between march 06, 2019 to may 03, 2019 in 111 different hemodialysis patients to create an upper limb arteriovenous.During de-clotting of the thrombosed grafts, surgeon observed a layer of the grafts were completely loose in its tunnel without any signs of incorporation to its surrounding tissues.This is report 3 of 3 of this series.Please note that we have reported mfg report# 1220948-2019-00122 and 1220948-2019- 00123 related to complications due to thrombosis and infection that were also encountered in this series.

Brand Name
LIFESPAN EPTFE VASCULAR GRAFT
Common Device Name
PROTHESIS, VASCULA GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8971006
Report Number1220948-2019-00124
Device Sequence Number221205
Product Code DSY
UDI-Device Identifier00840663105182
UDI-Public00840663105182
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2018
Device Catalogue NumberR06030
Device Lot NumberLVG2406 AND LVG2407
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;